Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

June 4, 2021Bryan County, Georgia

NWS Charleston, SC issued this special weather statement at Jun 4, 2021, 8:04 PM EDT for Bryan County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 8:04 PM EDT (00:04 UTC)
Expired
Jun 4, 2021, 8:30 PM EDT
In force
26 min
Issued by
NWS Charleston, SC
Hail
0.00 in
Wind
55

County Bryan County, GA

The radar

The Charleston,SC radar (KCLX), 84 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

844 
WWUS82 KCHS 050004
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
804 PM EDT Fri Jun 4 2021

GAZ116-138-050030-
Inland Liberty-Inland Bryan-
804 PM EDT Fri Jun 4 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...

At 804 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles southeast of
Ellabell to Gumbranch. These storms were nearly stationary.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground 
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. All outdoor activities should 
         cease. Move indoors immediately.

Some locations in the path of these storms include...
Hinesville, Fort Stewart, Flemington, Gumbranch and Gum Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3208 8153 3210 8139 3206 8137 3205 8137
      3203 8134 3200 8130 3198 8131 3198 8129
      3179 8165 3181 8169 3187 8176
TIME...MOT...LOC 0004Z 066DEG 3KT 3202 8141 3186 8168 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 4, 7:31 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 4, 7:31 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
731 PM EDT Fri Jun 4 2021

.SYNOPSIS...
Atlantic high pressure will prevail through late next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The intersection with the sea breeze and a number of convective
outflow boundaries has generated a line of numerous showers and
tstms from Hampton County east to eastern Berkeley County at
04/2140z. This activity will continue to march east and will
likely impact the coastal corridor from Beaufort County through
Charleston County over the next 1-3 hours. Farther to the south,
across Southeast Georgia, the atmosphere is more stable with
cumulus showing signs of dissipating. Adjusted near term pops to
increase them to 60-70% in the Beaufort-Charleston corridor. An
isolated strong to severe tstm can not be completely ruled out,
but with DCAPES already diminishing, the risk is lowering with
time.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Aloft, a weak ridge will prevail across the region while a
trough is centered across the South Central United States. At
the sfc, a southerly flow will be in place along the western
periphery of Atlantic high pressure and to the east of weak
troughing positioned inland. The overall pattern will set the
stage for showers and thunderstorms each day, generally peaking
in coverage during maximum daytime heating as weak mid-lvl
disturbances ripple across the area aloft and a sea breeze
shifts inland. Scattered to numerous showers/thunderstorms are
possible away from the coast where the combination of moisture
and forcing mechanisms are most co-located. High temps will
range in the mid-upper 80s each day, with a few locations
touching 90 degrees away from the coast in southeast Georgia
over the weekend. Overnight lows will remain mild, generally
ranging in the upper 60-lower 70s inland to mid 70s near the
coast.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Aloft, a ridge will gradually strengthen while remaining
centered across the Southeast United States while a trough
weakens across the South Central United States. At the sfc, the
area will initially be positioned along the western periphery of
Atlantic high pressure, before building further inland during
the week. Given the setup, a slight warming trend is anticipated
while convective coverage becomes less throughout the week due
to the building ridge. Greatest shower/thunderstorm activity
should occur well inland Monday afternoon when moisture is
largest (PWATs ~2.0 inches), before most activity becomes
focused to afternoon sea breeze circulations shifting inland
each day. High temps should range in the mid/upper 80s early
week, then upper 80s to lower 90s during the second half of the
week. Overnight lows should range in the mid 60s-lower 70s
inland to mid 70s near the coast.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Tstms will exit the KCHS and KJZI terminals by 01 and remain in
the vicinity of KSAV through the same time. Will include a
TEMPO for 1SM +TSRA at KJZI as the heaviest storms may be right
at the terminal at 00z. Otherwise, VFR. Scattered tstms will be
possible again tomorrow afternoon, but impact probabilities are
too low to include a mention at any of the terminals with this
TAF cycle.

Extended Aviation Outlook: Brief flight restrictions are possible
due to low clouds during overnight periods and low vsbys during
afternoon showers/thunderstorms each day.

&&

.MARINE...
S to SW winds 10-15 kt expected through tonight.

Fairly quiet marine conditions will be in place this weekend
and through the middle of next week as the region remains along
the western periphery of Atlantic high pressure and to the east
of weak mid-lvl disturbances passing inland. Outside of shower
and thunderstorm activity each day/night, southerly flow will be
in place with wind speeds generally 10-15 kt or less. Seas will
range between 2-4 ft, highest across offshore Georgia waters.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&
Hazardous weather outlook, Jun 4, 3:30 AM EDT, 16 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
330 AM EDT Fri Jun 4 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-050730-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
330 AM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jun 4, 6:18 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Charleston SC
618 PM EDT Fri Jun 4 2021

GAZ118-042245-
Inland Chatham-
618 PM EDT Fri Jun 4 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY...

At 618 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Meinhard, or over Godley Station. This storm
was nearly stationary.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of this storm include...
Pooler, Godley Station, Savannah International Airport, Garden City,
Port Wentworth, Bloomingdale, Meinhard and Monteith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3223 8121 3222 8114 3219 8111 3219 8112
      3218 8112 3218 8111 3210 8117 3215 8132
TIME...MOT...LOC 2218Z 293DEG 3KT 3217 8122

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Jun 4, 7:33 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston SC
733 PM EDT Fri Jun 4 2021

GAZ116-138-050000-
Inland Liberty-Inland Bryan-
733 PM EDT Fri Jun 4 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...

At 733 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles southwest of
Bloomingdale to 6 miles north of Fort Stewart. These storms were
nearly stationary.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

These storms will remain over mainly rural areas of Bryan and Liberty
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

&&

LAT...LON 3203 8160 3208 8138 3206 8137 3205 8137
      3203 8134 3200 8130 3198 8131 3193 8165
TIME...MOT...LOC 2333Z 041DEG 3KT 3204 8136 3196 8160

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Local storm report, Jun 4, 7:47 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
747 PM EDT FRI JUN 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HEAVY RAIN       2 ESE HANAHAN           32.90N  79.99W
06/04/2021  U0.00 INCH       CHARLESTON         SC   BROADCAST MEDIA

            VIDEO ON SOCIAL MEDIA SHOWED THE INTERSECTION OF
            REMOUNT ROAD AND NORTH MURRAY AVENUE HAD SIGNIFICANT
            STANDING WATER. THE PARKING LOT OF A RESTAURANT WAS
            PARTIALLY FLOODED.

&&

EVENT NUMBER CHS2100199

NED
Local storm report, Jun 4, 7:54 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
754 PM EDT FRI JUN 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HEAVY RAIN       1 NW CHARLESTON         32.79N  79.95W
06/04/2021  U0.00 INCH       CHARLESTON         SC   SOCIAL MEDIA

            VIDEO ON SOCIAL MEDIA SHOWED THE INTERSECTION OF
            PRESIDENT AND LINE STREET FLOODED. FLOODING ON LINE
            STREET EXTENDED ACROSS THE ROAD AND SIDEWALKS.

&&

EVENT NUMBER CHS2100200

NED
Local storm report, Jun 4, 8:00 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT FRI JUN 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HEAVY RAIN       2 N NORTH CHARLESTON    32.88N  79.98W
06/04/2021  U0.00 INCH       CHARLESTON         SC   SOCIAL MEDIA

            THE POND AT QUARTERMAN PARK WAS OVERFLOWING ITS BANKS,
            WATER WAS REACHING THE INTERSECTION OF BUIST AVENUE AND
            SOUTH BLVD. THE INTERSECTION WAS PASSIBLE.

&&

EVENT NUMBER CHS2100201

NED
Special weather statement, Jun 4, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
804 PM EDT Fri Jun 4 2021

GAZ116-138-050030-
Inland Liberty-Inland Bryan-
804 PM EDT Fri Jun 4 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...

At 804 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles southeast of
Ellabell to Gumbranch. These storms were nearly stationary.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of these storms include...
Hinesville, Fort Stewart, Flemington, Gumbranch and Gum Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3208 8153 3210 8139 3206 8137 3205 8137
      3203 8134 3200 8130 3198 8131 3198 8129
      3179 8165 3181 8169 3187 8176
TIME...MOT...LOC 0004Z 066DEG 3KT 3202 8141 3186 8168

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:55 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Jun 5, 2:52 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester65 min
Jun 5, 3:17 PM EDTSpecial Weather StatementCHSBerkeley28 min
Jun 5, 3:23 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester39 min
Jun 5, 4:00 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester3 hr
Jun 5, 4:01 PM EDTSpecial Weather StatementCHSDorchester14 min
Jun 5, 4:34 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester86 min
Jun 5, 5:16 PM EDTSpecial Weather StatementCHSBamberg14 min
Jun 5, 5:36 PM EDTSpecial Weather StatementCHSBamberg24 min
Jun 5, 6:04 PM EDTSpecial Weather StatementCHSHampton26 min
Jun 4, 8:22 PM EDTAreal Flood AdvisoryCHSLiberty83 min
Jun 4, 8:28 PM EDTSevere Thunderstorm WarningCHSLiberty, Long38 min
Jun 4, 9:34 PM EDTAreal Flood AdvisoryCHSLiberty, Long86 min
Jun 5, 6:35 PM EDTSpecial Weather StatementCHSJenkins25 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.